Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 9, 2010, 4:33 AM CST for 39 counties in Alabama. It took effect at Feb 9, 2010, 9:44 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 4:33 AM CST (10:33 UTC)
- In effect from
- Feb 9, 2010, 9:44 AM CST
- Expired
- Feb 10, 2010, 12:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS74 KBMX 091033 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 AM CST TUE FEB 9 2010 ..BREEZY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... ALZ011>015-017>050-092100- /O.NEW.KBMX.WI.Y.0006.100209T1800Z-100210T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 433 AM CST TUE FEB 9 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL PUSH THROUGH ALABAMA TODAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON WITH GUSTS TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
2 follow-up statements
095 WWUS74 KBMX 091544 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 944 AM CST TUE FEB 9 2010 ..BREEZY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... ALZ011>015-017>050-092200- /O.EXT.KBMX.WI.Y.0006.100209T1544Z-100210T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 944 AM CST TUE FEB 9 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL PUSH THROUGH ALABAMA TODAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON WITH GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
042 WWUS74 KBMX 092159 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 PM CST TUE FEB 9 2010 ..BREEZY CONDITIONS EXPECTED THROUGH EVENING HOURS... ALZ011>015-017>050-100600- /O.CON.KBMX.WI.Y.0006.000000T0000Z-100210T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 359 PM CST TUE FEB 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL CONTINUE EASTWARD THIS EVENING. NORTHWEST WINDS WILL ARE EXPECTED BETWEEN 10 AND 20 MPH...WITH A FEW GUSTS OF 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:45 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 9, 3:45 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 AM CST TUE FEB 9 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. THE LARGE AREA OF RAIN HAS ALREADY ENTERED WEST ALABAMA EARLY THIS MORNING AND IS MOVING A LITTLE FASTER THAN MODELS HAD SUGGESTED. ADJUSTED POPS AREAWIDE TODAY TO ACCOUNT FOR CURRENT TRENDS...AND NOW HAVE PRECIP EXITING THE SOUTHEAST A LITTLE QUICKER THAN EARLIER FORECAST. GENERALLY EXPECT 0.50 TO 0.75 INCHES OF RAIN ACROSS THE CWA WITH THIS SYSTEM...SO STILL DO NOT ANTICIPATE FLASH FLOODING TO BE OF ANY CONCERN. THE COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE DAY AND WILL EXIT TO THE EAST BY THIS EVENING. WINDS WILL INCREASE BEHIND THE FRONT THIS AFTERNOON...AND GUSTS UP TO 25 MPH WILL BE POSSIBLE. THEREFORE A WIND ADVISORY WILL BE REQUIRED FOR LATER TODAY. SKIES WILL BEGIN TO CLEAR OVERNIGHT AND WILL REMAIN PARTLY CLOUDY THROUGH WEDNESDAY NIGHT. TEMPS WILL FALL INTO THE 20S AREAWIDE BOTH NIGHTS WITH HIGHS ON WEDNESDAY GENERALLY IN THE 40S. 19 .LONG TERM...THURSDAY THROUGH MONDAY. GULF SYSTEM WILL GOING THROUGH ITS INITIAL STAGES OF FORMATION THURSDAY MORNING. HIGH CLOUDS WILL BE ON THE INCREASE DURING THE DAY THURSDAY AND TEMPERATURES WILL SLOWLY RISE THROUGH THE 30S AND INTO THE 40S IN THE AFTERNOON. ALL MODELS ARE TRENDING TOWARDS A SOMEWHAT SLOWER AND MUCH DRIER SOLUTION ACROSS ALABAMA. THE AIR MASS WILL BE VERY DRY ACROSS AREA THURSDAY NIGHT WHICH WILL MAKE IT HARD FOR ANY PRECIPITATION TO REACH THE SURFACE...SO NO SNOWFALL ACCUMULATION EXPECTED BEFORE SUNRISE FRIDAY MORNING ACROSS CENTRAL ALABAMA. THE BEST CHANGE OF SNOW WILL BE ON FRIDAY AS SURFACE LOW PASSES PASSES ACROSS THE NORTHERN GULF OF MEXICO. SURPRISED TO SEE ALL MODELS COME IN WITH A DRIER SOLUTION FOR CENTRAL ALABAMA...AS THERE IS USUALLY ONE OUTLIER. THE NAM MODEL IS STILL SLOWER AND KEEPS THE 1000-850MB LAYER RELATIVELY DRY...EVEN ON FRIDAY. THE FORECAST WILL TREND POPS DOWNWARD ON FRIDAY...BUT STILL MAINTAIN CHANCE OF LIGHT SNOW ACROSS NORTHERN COUNTIES...WITH LIKELY POPS FROM MONTGOMERY SOUTHWARD. THERE IS ALSO SOME UNCERTAINTY WITH REGARD TO THERMAL PROFILES. THE NAM IS SHOWING MUCH WARMER LOW LEVEL THICKNESS PROFILES FRIDAY MORNING ACROSS SOUTHERN COUNTIES...AND PRECIPITATION MAY NOT BE INTENSE ENOUGH TO CAUSE COLUMN OF AIR TO COOL BELOW FREEZING...SO A MIXTURE OF RAIN AND SNOW WAS INCLUDED IN THE AREA OF LIKELY POPS. THE GOOD NEWS ABOUT LIGHTER SNOWFALL AMOUNTS IS THAT SURFACE TEMPERATURES WILL LIKELY RISE INTO THE MIDDLE AND UPPER 30S BY 18Z FRIDAY...AND KEEP THE ROADS JUST WET. BASED ON CURRENT FORECAST...SNOWFALL TOTALS LESS THAN ONE-HALF INCH ALONG AND NORTH OF I-20 AND ONE-HALF TO ONE INCH SOUTH OF I-20. GIVEN THE WIDE RANGE OF MODEL SOLUTIONS THE PAST FEW DAYS I WOULD NOT BE ALL THAT SURPRISED TO SEE MODELS TREND BACK TOWARDS A WETTER SOLUTION AGAIN. DEEPER MOISTURE WILL LIFT OUT QUICKLY FRIDAY EVENING AND LEFT-OVER SNOW SHOULD END QUICKLY. SOME WRAP AROUND CLOUDS WILL LIKELY LINGER THROUGH FRIDAY NIGHT AND INTO SATURDAY...POSSIBLY SOME SNOW FLURRIES AT TIMES. THE GFS AND ECMWF ARE BRING A COLD FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. THE SYSTEM LOOKS LIKE IT MAY BE MOISTURE STARVED AND WILL NOT INCLUDE ANY MENTION OF PRECIPITATION AT THIS TIME. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. BAND OF PRECIPITATION IS NOW ON OUR DOORSTEP...AND STILL ON SCHEDULE TO SWEEP ACROSS CENTRAL ALABAMA OVER THE NEXT 12 HOURS OR SO. STILL THINK THE MOST ACTIVE PART OF THE PRECIP BAND WON'T LAST ANY MORE THAN 3 OR 4 HOURS AT ANY PARTICULAR LOCATION. THERE'S AN OUTSIDE CHANCE OF THUNDER AT MGM AND TOI...BUT I LEFT IT OUT OF THE FORECAST DUE TO THE CHANCES BEING SO SMALL AND CONFIDENCE LOW. BY 10/0000Z...THE STORY WILL BECOME THE GUSTY NORTHWEST WINDS IN BEHIND THE PASSAGE OF THE COLD FRONT. /61/ REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 22 42 23 45 / 70 10 0 0 10 ANNISTON 47 21 44 22 47 / 100 10 0 0 10 BIRMINGHAM 46 22 44 23 46 / 60 10 0 0 10 TUSCALOOSA 46 25 47 25 47 / 50 10 0 0 10 CALERA 47 24 46 24 47 / 70 10 0 0 10 AUBURN 49 22 47 22 48 / 100 10 0 0 10 MONTGOMERY 51 27 50 26 48 / 90 10 0 0 10 TROY 52 25 48 25 50 / 100 10 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY ALL COUNTIES FROM NOON TODAY THROUGH MIDNIGHT TONIGHT. &&
Hazardous weather outlook, Feb 8, 6:13 PM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 PM CST MON FEB 8 2010 ALZ011>015-017>050-100000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 613 PM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ALTHOUGH RIVER LEVELS ARE FALLING...LOWER PORTIONS OF THE BLACK WARRIOR AND TOMBIGBEE RIVERS REMAIN IN FLOOD. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIVER LEVELS ON THE LOWER BLACK WARRIOR AND TOMBIGBEE ARE FORECAST TO DROP BELOW FLOOD STAGE DURING THE DAY TUESDAY. BREEZY CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AND INTO WEDNESDAY...WITH A FEW WIND GUSTS UP TO 30 MPH POSSIBLE. THERE IS A CHANCE OF SNOW ACROSS PARTS OF CENTRAL ALABAMA THURSDAY NIGHT AND INTO FRIDAY...AS A LOW PRESSURE SYSTEM MOVES ALONG THE NORTHERN GULF OF MEXICO. THERE ARE STILL UNCERTAINTIES WITH THE AMOUNT OF MOISTURE ASSOCIATED WITH THIS SYSTEM...SO IT IS TOO EARLY TO PREDICT SNOWFALL AMOUNTS. PLEASE CHECK BACK FOR FURTHER UPDATES ON THIS DEVELOPING WINTER WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 61
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.